Allergic reaction to Rituxan

Allergic reaction to Rituxan

So I went to my doctor yesterday for the open sores on my breast. They are actually blisters that have popped and have pus in them. The fourth spot was still in the blister form. The doctor said it was a reaction to Rituxan. As we were sitting there talking, I realized this was the first time I didn’t have Benadryl through the IV. It is shocking to have Benadryl this way because it needs to be administered very very slow otherwise you feel like you can’t breathe for a few seconds. It tightens your chest and makes you woozy. It is scary. If done slow it alleviates this feeling until they flush the line. Then you may experience those effects. If no one prepares you, you’d be in for a scary and shocking experience. First time, no one prepared me and it wasn’t done slowly. I thought I was about to have a cardiac episode. You can’t forget the Benadryl experience through an IV. This was my first infusion I was supposed to take Benadryl pills. I had them and I had Tylenol PM and the nurse giving the infusion gave me the Tylenol PM since I was supposed to also take Tylenol and the PM pill has Benadryl in it. It was only at half the recommend dosage. I didn’t think anything of this until we were talking with my doctor. She thought that the change in Benadryl procedure is what caused the allergic reaction.

I wrote my neurologist yesterday explaining the situation. My regular doctor prescribed antibiotics but wanted me to hold off a day and talk to my neurologist. The first concern being open wounds and infection obviously but the second is taking antibiotics so close to my infusion. My neurologist did explain that the Benadryl is given to prevent hives during the infusion. The sores/blisters I got wouldn’t be prevented from Benadryl. So maybe it wasn’t an allergic reaction to the infusion, no such luck. I of course went on line and looked up side effects of Rituxan infusion

It isn’t severe thankfully but it is exactly what is going on with my skin. This is an allergic reaction to the infusion. Does this now mean I can’t take Rituxan? That’s my question for my neurologist now. I don’t know where else we’d turn. I’ve taken this drug for a year and a half and prior to my Ocrevus stint a year at least. I’ve never had a reaction to medication. I’m waiting to talk again to my neurologist today.

Leave a Reply

Your email address will not be published.

%d bloggers like this: